Side Effects from DDI and Saquinavir at thirs chage in RX in 13 years
Feb 5, 2004
Aloha, After 7 years of T,s in the 600 and a less than 25 VL I needed to change. T keep it short, I will remain on Kaletra and Viread. Kaletra's res was low to only 2 mutations, and Viread is not Sens which is great. The whole NNRTI class is in my favor and now that my VL rfeached 30,00 and T's at 400, I will be excluding my Epivir and adding the Soft Gel Saq at 5 BID and 250mg Videx EC Once a day. I am concerned about side effects from the DDI and the Saq as well as hoping this change will produce good results. Please advise. (Thank You)
Response from Dr. Lee
I am unsure what resistance mutations are actually present, which handicaps my answer. It is also not clear what other nucleosides you may have been on in the past.
If your viral load increase was to 30,000 on treatment and you have been on Epivir, you likely have the M184 mutation. There are positive and negative aspects of that particular mutation. Although it may reduce the suppressive effects of Epivir, it may also diminish the "fitness" or virulence of the virus. There is also evidence that the mutation may "resensitize" the virus to some of the other nucleosides (especially the thymidine analogs if the 215 mutation is present).
It is not clear to me why you say the whole NNRTI class is in your favor, but do not seem to be utilizing that class. From the information in your letter, it appears that you have other options that may have different side effect profiles. (Although I am not sure which side effects most greatly concern you.)
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.